Open Access
September, 1954 On the Asymptotic Efficiency of Certain Nonparametric Two-Sample Tests
A. M. Mood
Ann. Math. Statist. 25(3): 514-522 (September, 1954). DOI: 10.1214/aoms/1177728719


In this paper the following asymptotic efficiencies are computed for the given two-sample tests against normal alternatives to the null hypothesis: $\text{rank test for location}\ldots\ldots\ldots\ldots 3/\pi \cong 95{\tt\%}$ $\text{median test for location}\ldots\ldots\ldots\ldots 2/\pi \cong 64{\tt\%}$ $\text{run test for location}\ldots\ldots\ldots \ldots 0$ $\text{run test for dispersion}\ldots\ldots\ldots\ldots 0$ $\text{square rank test for dispersion}\ldots\ldots\ldots\ldots 15/2\pi^2 \cong 76{\tt\%}$ Also, general expressions for means and variances of some of these test criteria are found for distributions alternative to the null hypothesis.


Download Citation

A. M. Mood. "On the Asymptotic Efficiency of Certain Nonparametric Two-Sample Tests." Ann. Math. Statist. 25 (3) 514 - 522, September, 1954.


Published: September, 1954
First available in Project Euclid: 28 April 2007

zbMATH: 0057.11603
MathSciNet: MR63628
Digital Object Identifier: 10.1214/aoms/1177728719

Rights: Copyright © 1954 Institute of Mathematical Statistics

Vol.25 • No. 3 • September, 1954
Back to Top